Alert archive / Indiana / Frost Advisories in 2011
Frost Advisory 1, NWS Northern Indiana
NWS Northern Indiana issued this frost advisory at May 4, 2011, 4:14 AM EDT for 8 counties in Ohio; 21 counties in Indiana; Branch County, Hillsdale County, Saint Joseph County, Michigan. It took effect at May 5, 2011, 1:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2011, 4:14 AM EDT (08:14 UTC)
- In effect from
- May 5, 2011, 1:00 AM EDT
- Expired
- May 5, 2011, 8:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Northern Indiana
All 32 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 41 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
030 WWUS73 KIWX 040814 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 414 AM EDT WED MAY 4 2011 ...AREAS OF FROST TONIGHT... .THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL RESULT IN TEMPERATURES DROPPING INTO THE MID 30S ACROSS MUCH OF THE AREA TONIGHT...WITH FAVORED COOL SPOTS POSSIBLY DROPPING INTO THE UPPER 20S TO AROUND 30. FROST FORMATION IS LIKELY LATE TONIGHT. INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004- 005-015-016-024-025-041615- /O.NEW.KIWX.FR.Y.0001.110505T0500Z-110505T1200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON... ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP... MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT... DELPHOS...OHIO CITY...LIMA...SPENCERVILLE 414 AM EDT WED MAY 4 2011 /314 AM CDT WED MAY 4 2011/ ...FROST ADVISORY IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM EDT /7 AM CDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM EDT /7 AM CDT/ THURSDAY. * TEMPERATURE...INTO THE LOWER TO MID 30S. * IMPACTS...DAMAGE OR KILLING OF SENSITIVE VEGETATION IS POSSIBLE. APPROPRIATE ACTIONS SHOULD BE TAKEN TO AVOID DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MIZ077-078-041615- /O.NEW.KIWX.FZ.A.0001.110505T0500Z-110505T1200Z/ BERRIEN-CASS MI- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS 414 AM EDT WED MAY 4 2011 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. * TEMPERATURE...FROM THE UPPER 20S TO LOWER 30S...WITH A FEW FAVORED COOL SPOTS DROPPING INTO THE MID 20S. * IMPACTS...SENSITIVE VEGETATION WILL LIKELY BE KILLED OR DAMAGED. APPROPRIATE ACTIONS SHOULD BE TAKEN TO AVOID DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
4 follow-up statements
446 WWUS73 KIWX 041607 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1207 PM EDT WED MAY 4 2011 ...FROST POSSIBLE TONIGHT... .THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL RESULT IN TEMPERATURES DROPPING INTO THE MID 30S ACROSS MUCH OF THE AREA TONIGHT...WITH FAVORED COOL SPOTS DROPPING INTO THE UPPER 20S TO AROUND 30. FROST FORMATION IS POSSIBLE LATE TONIGHT. MIZ077-078-050100- /O.UPG.KIWX.FZ.A.0001.110505T0500Z-110505T1200Z/ /O.NEW.KIWX.FZ.W.0001.110505T0500Z-110505T1200Z/ BERRIEN-CASS MI- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS 1207 PM EDT WED MAY 4 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...DROPPING INTO THE UPPER 20S TO LOWER 30S...WITH A FEW FAVORED COOL SPOTS DROPPING INTO THE MID 20S. * IMPACTS...SENSITIVE VEGETATION WILL LIKELY BE KILLED OR DAMAGED. APPROPRIATE ACTIONS SHOULD BE TAKEN TO AVOID DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004- 005-015-016-024-025-050100- /O.CON.KIWX.FR.Y.0001.110505T0500Z-110505T1200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON... ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP... MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT... DELPHOS...OHIO CITY...LIMA...SPENCERVILLE 1207 PM EDT WED MAY 4 2011 /1107 AM CDT WED MAY 4 2011/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM EDT /7 AM CDT/ THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM EDT /7 AM CDT/ THURSDAY. * TEMPERATURE...DROPPING INTO THE LOWER TO MID 30S. * IMPACTS...DAMAGE OR KILLING OF SENSITIVE VEGETATION IS POSSIBLE. APPROPRIATE ACTIONS SHOULD BE TAKEN TO AVOID DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
654 WWUS73 KIWX 050146 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 946 PM EDT WED MAY 4 2011 ...FROST POSSIBLE TONIGHT WITH LOCALLY FREEZING CONDITIONS... .THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL RESULT IN TEMPERATURES DROPPING INTO THE MID 30S ACROSS MUCH OF THE AREA OVERNIGHT...WITH FAVORED COOL SPOTS DROPPING INTO THE UPPER 20S TO AROUND 30. FROST FORMATION IS POSSIBLE LATE TONIGHT. MIZ077-078-051000- /O.CON.KIWX.FZ.W.0001.110505T0500Z-110505T1200Z/ BERRIEN-CASS MI- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS 946 PM EDT WED MAY 4 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY. * TEMPERATURE...DROPPING INTO THE UPPER 20S TO LOWER 30S...WITH A FEW FAVORED COOL SPOTS DROPPING INTO THE MID 20S. * IMPACTS...SENSITIVE VEGETATION WILL LIKELY BE KILLED OR DAMAGED. APPROPRIATE ACTIONS SHOULD BE TAKEN TO AVOID DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004- 005-015-016-024-025-051000- /O.CON.KIWX.FR.Y.0001.110505T0500Z-110505T1200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON... ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP... MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT... DELPHOS...OHIO CITY...LIMA...SPENCERVILLE 946 PM EDT WED MAY 4 2011 /846 PM CDT WED MAY 4 2011/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM EDT /7 AM CDT/ THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM EDT /7 AM CDT/ THURSDAY. * TEMPERATURE...DROPPING INTO THE LOWER TO MID 30S. * IMPACTS...DAMAGE OR KILLING OF SENSITIVE VEGETATION IS POSSIBLE. APPROPRIATE ACTIONS SHOULD BE TAKEN TO AVOID DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
124 WWUS73 KIWX 050804 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 404 AM EDT THU MAY 5 2011 ...FROST LIKELY EARLY THIS MORNING WITH LOCALLY FREEZING CONDITIONS... .THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS HAS RESULTED IN TEMPERATURES DROPPING INTO THE LOWER AND MID 30S EARLY THIS MORNING. FAVORED COOL SPOTS ACROSS THE AREA MAY STILL DROP INTO THE UPPER 20S. FROST FORMATION IS LIKELY EARLY THIS MORNING. MIZ077-078-051200- /O.CON.KIWX.FZ.W.0001.000000T0000Z-110505T1200Z/ BERRIEN-CASS MI- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS 404 AM EDT THU MAY 5 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * TEMPERATURE...UPPER 20S TO LOWER 30S EARLY THIS MORNING. * IMPACTS...SENSITIVE VEGETATION WILL LIKELY BE KILLED OR DAMAGED. APPROPRIATE ACTIONS SHOULD BE TAKEN TO AVOID DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004- 005-015-016-024-025-051200- /O.CON.KIWX.FR.Y.0001.000000T0000Z-110505T1200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON... ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP... MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT... DELPHOS...OHIO CITY...LIMA...SPENCERVILLE 404 AM EDT THU MAY 5 2011 /304 AM CDT THU MAY 5 2011/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING. * TEMPERATURE...LOWER TO MID 30S EARLY THIS MORNING. * IMPACTS...DAMAGE OR KILLING OF SENSITIVE VEGETATION IS POSSIBLE. APPROPRIATE ACTIONS SHOULD BE TAKEN TO AVOID DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
895 WWUS73 KIWX 051210 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 810 AM EDT THU MAY 5 2011 MIZ077-078-051315- /O.EXP.KIWX.FZ.W.0001.000000T0000Z-110505T1200Z/ BERRIEN-CASS MI- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS 810 AM EDT THU MAY 5 2011 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. AFTER TEMPERATURES NEAR TO JUST BELOW FREEZING EARLIER THIS MORNING...TEMPERATURES WILL QUICKLY RISE THROUGH THE 40S LATE THIS MORNING. $$ INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004- 005-015-016-024-025-051315- /O.EXP.KIWX.FR.Y.0001.000000T0000Z-110505T1200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON... ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP... MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT... DELPHOS...OHIO CITY...LIMA...SPENCERVILLE 810 AM EDT THU MAY 5 2011 /710 AM CDT THU MAY 5 2011/ ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. ANY REMAINING AREAS OF FROST WILL MELT AS TEMPERATURES QUICKLY RISE THROUGH THE 40S LATE THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at May 4, 1:44 AM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 4, 1:44 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 144 AM EDT WED MAY 4 2011 .AVIATION... 06Z TAFS...UPPER LEVEL TROUGH WILL CONTINUE TO SLOWLY WORK ITS WAY EASTWARD ACROSS THE AREA FOR THE REMAINDER OF THE OVERNIGHT HOURS...WHICH WILL RESULT IN AN ENDING TO THE LIGHT RAIN SHOWERS OR SPRINKLES THAT WILL AFFECT KFWA THROUGH 08Z. STRONG MID LEVEL/UPPER LEVEL SUBSIDENCE WILL FOLLOW THE PASSAGE OF THIS SHORT WAVE TODAY...ALTHOUGH WILL LIKELY HAVE ENOUGH LINGERING LOW LEVEL MOISTURE TO GENERATE DIURNALLY ENHANCED FLAT SCT-BKN VFR CU. WITH RIDGE AXIS TO THE WEST OF THE TERMINALS TODAY...NORTH WINDS WILL PERSIST GENERALLY AT OR BELOW 10 KNOTS. WINDS WILL BECOME LIGHT AND VARIABLE TONIGHT WITH CLEARING SKIES AS THE SFC RIDGE AXIS MOVES INTO THE REGION. && .PREV DISCUSSION... /ISSUED 324 PM EDT TUE MAY 3 2011/ SHORT TERM... SHARP BUT MSTR STARVED UPR LOW OVR NRN IL WILL CONT TO DRIFT EWD OVERNIGHT. ASSOCD/LOW CLD SHIELD UNDERNEATH SHARP MID LVL THERMAL INVERSION WILL CURTAIL AN OTHERWISE VRY COLD NIGHT W/UNSEASONABLY STG SFC RIDGE OVERHEAD. STILL THOUGH PATCHY FROST PSBL NW BUT MOST LIKELY OCCURRENCE WILL BE OVR BERRIEN COUNTY. GIVEN LIMITED OBSVD GDD THERE WILL HOLD OFF ANY HEADLINES. SFC RIDGE SLOW TO BUCK EWD BUT W/LOSS OF CLD CVR ASSOCD/W MID LVL TROUGH...MODERATION OF CHILLY LL AIRMASS XPCD AND HAVE KEPT W/GRIDDED TEMPS SLIGHTLY ABV LATEST 12Z MOS. LONG TERM...THURSDAY THROUGH TUESDAY DEEP UPPER TROUGH OVER THE EASTERN CONUS WILL GRADUALLY LIFT NEWD INTO EASTERN CANADA LATE THIS WEEK INTO THIS WEEKEND...WITH A COUPLE OF RELATIVELY FAST MOVING MID LEVEL SHORTWAVE TROUGHS FCST TO TRACK THROUGH THE MIDWEST/GREAT LAKES UNDERNEATH THIS EXITING FEATURE. MEDIUM RANGE MODEL GUIDANCE HAS REMAINED CONSISTENT IN DROPPING THE FIRST WAVE OF INTEREST THROUGH THE AREA LATE THURSDAY INTO FRIDAY. MODEST DEEP LAYER QG FORCING AND ASCENT ALONG THE ASSOCIATED SFC TROUGH SHOULD BE ENOUGH TO SUPPORT SHOWERS LATE THURSDAY INTO THURSDAY NIGHT. WILL CONTINUE WITH MID CHANCE POPS AS COVERAGE AND INTENSITY ARE STILL A BIT IN QUESTION. THIS IS MAINLY DUE TO LIMITED MOISTURE AS AN ELONGATED SFC RIDGE ALONG THE GULF COAST WILL EFFECTIVELY SHUT DOWN ANY APPRECIABLE MOISTURE RETURN NWD. WITH THIS HAVE QPF AMOUNTS GENERALLY RANGING BETWEEN A TENTH AND A QUARTER OF AN INCH FOR THIS EVENT. ALSO CONTINUED WITH LOW CHC POPS ON FRIDAY FOR A FEW LINGERING SHOWERS GIVEN CYCLONIC FLOW...PASSAGE OF THE 85-7H THERMAL TROUGH SUPPORTING MODEST 0-3 KM LAPSE RATES...AND LINGERING BOUNDARY LAYER MOISTURE. THE NEXT QUICK MOVING SHORTWAVE TROUGH WILL LIKELY BRING ANOTHER ROUND OF WET WX TO THE FA...WITH THE MODEL CONSENSUS AGREEING ON SATURDAY/SATURDAY EVENING TIMING. THERE IS A LITTLE BETTER CHANCE FOR HEAVIER RAINFALL WITH THIS MID LVL IMPULSE AS MODELS ARE MORE IMPRESSIVE WITH POTENTIAL MID LEVEL FRONTOGENETICAL FORCING...LOW LEVEL MOISTURE RETURN...AND INSTABILITY. OPTED TO CONTINUED WITH INHERITED CHANCE POPS AS THERE IS STILL SOME SPREAD WITH THE TRACK/SPEED OF THE AFOREMENTIONED LOW AMPLITUDE SHORTWAVE TROUGH. TEMPS GENERALLY BELOW NORMAL EARLY IN THE PERIOD SHOULD GIVE WAY TO ABOVE NORMAL VALUES BY EARLY NEXT WEEK AS AN UPPER LEVEL TROUGH DIGS INTO THE WESTERN CONUS. THIS WILL SUPPORT DOWNSTREAM UPPER RIDGING/HEIGHT RISES ACROSS THE MIDWEST/GREAT LAKES AND A WAA REGIME...WHICH SUPPORTS CHANCES FOR CONVECTIVE COMPLEXES NEAR THE AREA IN THE SUNDAY NIGHT THROUGH TUESDAY MORNING PERIOD. AS A RESULT...ADDED LOW CHC POPS FOR SHOWERS/STORMS DURING THIS TIME AS A WARM FRONT WILL TRY TO MIX NORTHWARD THROUGH THE FA. OPTED TO TREND TOWARDS THE COOL SIDE OF GUIDANCE SUNDAY INTO MONDAY AS EXPECT THE FRONTAL BOUNDARY TO BE MODULATED BY ANY MCS...WITH THE COMPOSITE OUTFLOW/SFC BOUNDARY POSSIBLY REMAINING SOUTH OF THE FA THROUGH LATE MONDAY. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...T LONG TERM...STEINWEDEL AVIATION...MARSILI
Hazardous weather outlook, May 3, 5:00 AM EDT, 23 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 500 AM EDT TUE MAY 3 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-040900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 500 AM EDT TUE MAY 3 2011 /400 AM CDT TUE MAY 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SEVERAL RIVERS ABOVE FLOOD STAGE...PLEASE CONSULT RIVER PRODUCTS ISSUED BY THIS OFFICE FOR ADDITIONAL DETAILS ON RIVER FLOOD WARNINGS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ONGOING RIVER FLOODING SHOULD DIMINISH AS RIVER LEVELS FALL. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AFTERNOON AND THURSDAY NIGHT AND AGAIN SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-040900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 500 AM EDT TUE MAY 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT MAY RETURN BY THURSDAY AHEAD OF ANOTHER STORM SYSTEM. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND THURSDAY NIGHT AND AGAIN SATURDAY THROUGH SUNDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 4:14 AM EDT | Freeze Watch | IWX | Cass | 8 hr |
| May 4, 12:07 PM EDT | Freeze Warning | IWX | Cass | 20 hr |
Nearby
Frost Advisories in Indiana, 2011Frost Advisories in Ohio, 2011Frost Advisories in Michigan, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.